Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Goodland, KS
NWS Goodland, KS issued this special weather statement at May 26, 2021, 11:13 PM CDT for Decatur County, Kansas; Red Willow County, Nebraska. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2021, 11:13 PM CDT (04:13 UTC)
- Expired
- May 27, 2021, 12:15 AM CDT
- In force
- 62 min
- Issued by
- NWS Goodland, KS
Counties Decatur County, KS, Red Willow County, NE
The radar
The Goodland radar (KGLD), 137 km from the middle of the area, began a volume at 04:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 4.2 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 124 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 1622 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 363 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 9.7
The text
As transmitted.
200
WWUS83 KGLD 270413
SPSGLD
Special Weather Statement
National Weather Service Goodland KS
1113 PM CDT Wed May 26 2021
KSZ002>004-NEZ080-081-270515-
Norton KS-Rawlins KS-Decatur KS-Red Willow NE-Hitchcock NE-
1113 PM CDT Wed May 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL NORTON...
NORTHEASTERN RAWLINS...NORTHERN DECATUR...RED WILLOW AND SOUTHEASTERN
HITCHCOCK COUNTIES UNTIL 1215 AM CDT...
At 1112 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles south of McCook, moving east at 30 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
McCook, Oberlin, Indianola, Bartley, Norcatur, Herndon and Danbury.
A Tornado Watch remains in effect until 200 AM CDT for northwestern
Kansas...and southwestern Nebraska.
LAT...LON 4000 10019 4000 10016 3969 10018 3988 10096
4035 10066 4035 10020
TIME...MOT...LOC 0412Z 289DEG 28KT 4009 10063
$$
LockhartWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this special weather statement went out at May 26, 10:13 PM CDT, 1 hour earlier.
Area forecast discussion, May 26, 10:13 PM CDT, 1 hour before
Area Forecast Discussion National Weather Service Goodland KS 913 PM MDT Wed May 26 2021 .UPDATE... Issued at 909 PM MDT Wed May 26 2021 The Tornado Watch for Eastern Colorado, Sherman County, Thomas County and counties directly south of these has been cancelled. The Tornado Watch continues for southwestern Nebraska and counties along and west of a line from Decatur County to Gove County. We are continuing to track strong to severe storms moving through these areas this evening. There continues to be a concern for large hail, gusty winds and a few tornadoes. Locally heavy rainfall may result in flash flooding. && .SHORT TERM...(This evening through Friday night) Issued at 300 PM MDT Wed May 26 2021 Tonight...the combination of sufficient moisture in the 850-700mb layer along a subtle wind shift line from roughly Yuma to Burlington and Tribune may act as a focus for initiation for our next round of showers and thunderstorms early this evening. By 03z thunderstorm activity should be east of a line from Yuma to Colby and Oakley and by 06z extend from Trenton to Hill City east. Thunderstorm activity should be just east of the forecast area a few hours after midnight with dry conditions for the remainder of the night. All modes of severe weather are possible. With precipitable water values as high as 1.5-1.7 inches locally heavy rainfall and flash flooding will be possible. Low temperatures are expected to fall into the upper 40s to around 60. Thursday-Thursday night...a cold front moves through the area during the day with a 1025mb surface high nosing into the area from the northeast during the night. North to northwest winds gusting up to 35 mph are expected through the day with decreasing winds during the night. There is a slim chance for a thunderstorm or two across southwest Cheyenne county CO in the evening as some mid level moisture moves in from the northwest. High temperatures are expected to be in the low to mid 70s. Low temperatures are expected to be in the low to mid 40s. Friday-Friday night...dry conditions are expected. 850mb temperatures warm a few degrees across the western CWA where some short wave ridging moves in ahead of a larger upper level low centered north of Montana. Southerly winds slowly increase through the day with gusts up to 35 mph possible. High temperatures are expected to be in the low to upper 70s. Low temperatures fall into the mid 40s to low 50s. .LONG TERM...(Saturday through Wednesday) Issued at 300 PM MDT Wed May 26 2021 Saturday...thunderstorm chances increase in the afternoon with a high probability of precipitation during the night as a subtle upper trough moves through from the west. Locally heavy rainfall is expected and flash flooding cannot be ruled out. High temperatures are expected to be in the low to mid 70s with low temperatures in the lower 50s. Sunday...precipitation chances remain fairly high as weather disturbances periodically move through the area in west to northwest flow aloft. High temperatures should reach the mid 60s to near 70 with low temperatures in the upper 40s to mid 50s. Monday...good chances for additional precipitation continue during the day before some drier air aloft moves in from the northwest as an upper trough starts to move away from the area. High temperatures remain cool for this time of year in the low 60s to near 70. Low temperatures are expected to be in the mid 40s to low 50s. Tuesday...will need to maintain low chances for thunderstorms as another weather system moves in from the northwest. High temperatures look to be in the mid 60s to low 70s with low temperatures in the mid 40s to low 50s. Wednesday...a large upper trough moves across the area and will be supportive of continued chances for showers and thunderstorms. High temperatures warm back into the low to mid 70s. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 455 PM MDT Wed May 26 2021 KGLD, VFR conditions are expected through the period. Gusty southeast winds are expected from taf issuance through 03z. Overnight winds will veer to the northwest and approach 13kts by 11z. For the day Thursday northwest winds gusting to 30kts are expected. KMCK, thunderstorms are expected to impact the terminal from taf issuance through about 01z with large hail, damaging winds and locally heavy rainfall possible causing potentially sub VFR conditions. For the rest of tonight thunderstorms remain possible with another threat for severe weather and heavy rainfall in the 03z-06z timeframe. After 08z sub VFR cigs are possible through mid morning with northwest winds gusting up to 30kts. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && UPDATE...AW SHORT TERM...99 LONG TERM...99 AVIATION...99
Hazardous weather outlook, May 26, 10:16 PM CDT, 57 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 916 PM MDT Wed May 26 2021 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-280330- Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas- Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-Hitchcock- Red Willow- 916 PM MDT Wed May 26 2021 /1016 PM CDT Wed May 26 2021/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...TODAY... The threat for severe thunderstorms remains possible through late this evening. Any storms will be capable of producing hail up to the size of tennis balls, wind gusts to 70 mph and a few tornadoes. Locally heavy rainfall will also be possible and could produce flash flooding. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY... Showers and thunderstorms will be possible over the weekend and into Monday. Areas receiving heavy rainfall may experience flash flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed this evening. We would appreciate an reports of hail, winds in excess of 60 mph, wind damage, tornadoes, funnel clouds and flash flooding.
In the hours before
Special weather statement, May 26, 10:09 PM CDT, 1 hour 4 minutes before
Special Weather Statement National Weather Service Goodland KS 1009 PM CDT Wed May 26 2021 NEZ080-081-270415- Red Willow NE-Hitchcock NE- 1009 PM CDT Wed May 26 2021 ...SIGNIFICANT WEATHER ADVISORY FOR RED WILLOW AND HITCHCOCK COUNTIES UNTIL 1115 PM CDT... At 1008 PM CDT, Doppler radar was tracking a strong thunderstorm 5 miles south of Palisade, or 9 miles northwest of Trenton, moving east at 30 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... McCook, Trenton, Culbertson, Indianola, Palisade, Stratton and Bartley. A Tornado Watch remains in effect until 200 AM CDT for northwestern Kansas...and southwestern Nebraska. LAT...LON 4000 10049 4000 10132 4035 10132 4035 10020 TIME...MOT...LOC 0308Z 280DEG 27KT 4027 10113 Lockhart
Local storm report, May 26, 10:13 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
913 PM MDT WED MAY 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL HOXIE 39.36N 100.44W
05/26/2021 E1.75 INCH SHERIDAN KS PUBLIC
DELAYED REPORT VIA SOCIAL MEDIA OF HAIL UP
TO GOLF BALL SIZE AND A STORM RAIN TOTAL OF
0.16 INCH.
&&
MRCLocal storm report, May 26, 10:19 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GOODLAND KS
919 PM MDT WED MAY 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0847 AM HAIL 2 NNE GOODLAND 39.37N 101.70W
05/26/2021 M0.75 INCH SHERMAN KS OFFICIAL NWS OBS
0906 AM HAIL 10 NNW BREWSTER 39.51N 101.42W
05/26/2021 M1.25 INCH SHERMAN KS NWS EMPLOYEE
0910 AM HAIL 3 SSW GOODLAND 39.31N 101.73W
05/26/2021 E0.88 INCH SHERMAN KS PUBLIC
0912 AM HAIL 7 S GOODLAND 39.25N 101.73W
05/26/2021 M1.25 INCH SHERMAN KS PUBLIC
DELAYED REPORT.
0918 AM HAIL 5 S GOODLAND 39.28N 101.71W
05/26/2021 M2.50 INCH SHERMAN KS PUBLIC
DELAYED REPORT.
0926 AM HAIL 7 SSE GOODLAND 39.25N 101.65W
05/26/2021 M1.00 INCH SHERMAN KS TRAINED SPOTTER
0929 AM HAIL 2 SE GOODLAND 39.33N 101.69W
05/26/2021 U1.00 INCH SHERMAN KS PUBLIC
REPORT FROM MPING: QUARTER (1.00 IN.).
0930 AM HAIL 2 SSW GOODLAND 39.32N 101.73W
05/26/2021 E1.00 INCH SHERMAN KS NWS EMPLOYEE
1008 AM HAIL BREWSTER 39.37N 101.38W
05/26/2021 E1.50 INCH THOMAS KS COUNTY OFFICIAL
1008 AM HAIL 2 S BREWSTER 39.34N 101.37W
05/26/2021 M1.50 INCH THOMAS KS STORM CHASER
CORRECTS PREVIOUS HAIL REPORT FROM 2 S
BREWSTER.
1037 AM HAIL 10 N LEVANT 39.52N 101.17W
05/26/2021 E1.00 INCH THOMAS KS TRAINED SPOTTER
PENNY TO QUARTER SIZE HAIL COVERING THE
GROUND.
1052 AM HAIL 10 N BREWSTER 39.51N 101.38W
05/26/2021 E2.50 INCH THOMAS KS STORM CHASER
STORM CHASER REPORTED GOLF BALL TO TENNIS
BALL SIZE HAIL. HAIL BROKE THEIR WINDSHIELD.
0326 PM TORNADO 6 N BENKELMAN 40.14N 101.55W
05/26/2021 DUNDY NE TRAINED SPOTTER
0339 PM TORNADO 4 N BENKELMAN 40.11N 101.53W
05/26/2021 DUNDY NE TRAINED SPOTTER
CORRECTS PREVIOUS TORNADO REPORT FROM 4 N
BENKELMAN. REPORT OF STOVEPIPE TORNADO ON
THE GROUND ON HWY 61... TELEPHONE POLES AND
TREES DOWN REMAINING OVER OPEN COUNTRY.
0344 PM HAIL 8 N LEOTI 38.60N 101.34W
05/26/2021 U0.75 INCH WICHITA KS PUBLIC
REPORT FROM MPING: DIME (0.75 IN.). DELAYED
REPORT.
0346 PM HAIL 5 N BENKELMAN 40.12N 101.53W
05/26/2021 M1.25 INCH DUNDY NE PUBLIC
DELAYED REPORT BY TRAINED SPOTTER.
0349 PM HAIL 8 N LEOTI 38.60N 101.34W
05/26/2021 U1.25 INCH WICHITA KS PUBLIC
REPORT FROM MPING: HALF DOLLAR (1.25 IN.).
0351 PM TORNADO 12 NW MAX 40.24N 101.55W
05/26/2021 DUNDY NE TRAINED SPOTTER
TRAINED SPOTTER LOCATED TO THE EAST OF THE
STORM IN NORTHWEST HITCHCOCK COUNTY REPORTED
THEY CAN SEE THE TORNADO IN DUNDY COUNTY. IT
WAS REPORTED AS A STOVE PIPE TORNADO.
0352 PM HAIL 8 N LEOTI 38.60N 101.36W
05/26/2021 E1.00 INCH WICHITA KS STORM CHASER
REPORT RECEIVED OF QUARTER SIZED HAIL NORTH
OF LEOTI.
0355 PM TORNADO 12 NW MAX 40.24N 101.53W
05/26/2021 DUNDY NE TRAINED SPOTTER
TORNADO STILL ON THE GROUND, STARTING TO
ROPE OUT. GOLF BALL SIZE HAIL REPORTED AS
WELL.
0403 PM TORNADO 8 N MAX 40.23N 101.40W
05/26/2021 DUNDY NE LAW ENFORCEMENT
NEW TORNADO ON GROUND WITH EAST CIRCULATION
AT MM16 ON HWY 61.
0411 PM TORNADO 4 NNE MAX 40.16N 101.38W
05/26/2021 DUNDY NE PUBLIC
PUBLIC REPORTED TORNADO.
0419 PM HAIL 13 NW STRATTON 40.29N 101.38W
05/26/2021 E1.75 INCH DUNDY NE STORM CHASER
0419 PM TORNADO 1 WNW HERNDON 39.92N 100.81W
05/26/2021 RAWLINS KS NWS EMPLOYEE
OFF DUTY NWS EMPLOYEE REPORTS TORNADO NEAR
HERNDON. WAS LOOKING WEST IN BETWEEN OBERLIN
AND MCCOOK.
0420 PM TORNADO 5 WNW LUDELL 39.89N 101.04W
05/26/2021 RAWLINS KS TRAINED SPOTTER
SPOTTER REPORTED POSSIBLE TORNADO ROUGHLY 5
MILES NORTH OF ATWOOD.
0423 PM TORNADO 11 WSW PALISADE 40.30N 101.30W
05/26/2021 HITCHCOCK NE TRAINED SPOTTER
SPOTTER WAS LOCATED IN EXTREME SOUTHERN
CHASE COUNTY LOOKING SOUTH.
0425 PM HAIL 12 N MAX 40.29N 101.38W
05/26/2021 E2.50 INCH DUNDY NE PUBLIC
0430 PM TORNADO 7 NW HERNDON 39.97N 100.88W
05/26/2021 RAWLINS KS LAW ENFORCEMENT
TORNADO REPORTED AT CR Y AND CR 30.
0431 PM HAIL 3 ESE WINONA 39.05N 101.18W
05/26/2021 M1.00 INCH LOGAN KS TRAINED SPOTTER
0433 PM HAIL WINONA 39.06N 101.24W
05/26/2021 M1.00 INCH LOGAN KS TRAINED SPOTTER
0438 PM TORNADO 7 NW HERNDON 39.97N 100.89W
05/26/2021 RAWLINS KS PUBLIC
TORNADO WAS ON THE GROUND AT TIME OF CALL.
0440 PM TORNADO 8 NW HERNDON 39.99N 100.90W
05/26/2021 RAWLINS KS LAW ENFORCEMENT
ANOTHER TORNADO REPORTED JUST WEST OF THE
FIRST ONE. NEW TORNADO LOCATED ROUGHLY AT CR
32 AND CR Y OR Z.
0447 PM TORNADO 11 S CULBERTSON 40.07N 100.83W
05/26/2021 HITCHCOCK NE NWS EMPLOYEE
OFF-DUTY NWS EMPLOYEE REPORTS A TORNADO THAT
LASTED ABOUT 5 MIN WHILE LOOKING W/NW OF
DANBURY.
0447 PM TORNADO 4 NE HERNDON 39.96N 100.74W
05/26/2021 DECATUR KS TRAINED SPOTTER
0449 PM HAIL 6 N HERNDON 40.00N 100.79W
05/26/2021 E1.75 INCH RAWLINS KS TRAINED SPOTTER
0450 PM TORNADO 10 NNW LUDELL 39.99N 101.02W
05/26/2021 RAWLINS KS PUBLIC
POSSIBLE TORNADO REPORTED AT CR DD AND CR
22.
0508 PM HAIL 6 WSW MINGO 39.23N 101.06W
05/26/2021 M1.00 INCH THOMAS KS PUBLIC
REPORT FROM MPING: QUARTER SIZED HAIL
REPORTED.
0512 PM HAIL 5 N TRAER 40.00N 100.66W
05/26/2021 E1.75 INCH DECATUR KS TRAINED SPOTTER
HAIL RANGED FROM PENNY TO QUARTER WITH
OCCASIONAL GOLF BALL.
0526 PM HAIL 15 SSW MCCOOK 40.01N 100.77W
05/26/2021 E0.70 INCH HITCHCOCK NE PUBLIC
REPORTED PEA TO DIME SIZE HAIL ALONG WITH A
FEW FUNNEL CLOUDS.
0528 PM FUNNEL CLOUD 2 SW TRAER 39.91N 100.68W
05/26/2021 DECATUR KS TRAINED SPOTTER
REPORTED FUNNEL CLOUD TO THE NORTHWEST.
0534 PM HAIL 4 WSW DANBURY 40.02N 100.48W
05/26/2021 E0.75 INCH RED WILLOW NE TRAINED SPOTTER
PENNY TO DIME SIZE HAIL REPORTED.
0542 PM TORNADO 6 ENE CEDAR BLUFFS 40.00N 100.46W
05/26/2021 UF1 DECATUR KS TRAINED SPOTTER
SPOTTER REPORT OF BRIEF TORNADO TOUCHING
DOWN. FUNNEL CLOUDS REMAIN SEEN IN THE AREA
WITH RAPID ROTATION.
0607 PM HAIL 3 S MCCOOK 40.16N 100.63W
05/26/2021 E0.75 INCH RED WILLOW NE PUBLIC
REPORT OF PEA TO PENNY SIZE HAIL.
0611 PM HAIL HOXIE 39.36N 100.44W
05/26/2021 M1.00 INCH SHERIDAN KS PUBLIC
PUBLIC REPORT OF QUARTER SIZE HAIL.
0621 PM HAIL 14 S ATWOOD 39.61N 101.02W
05/26/2021 E1.00 INCH RAWLINS KS PUBLIC
REPORT RECEIVED VIA SOCIAL MEDIA.
0630 PM HAIL HOXIE 39.36N 100.44W
05/26/2021 E1.75 INCH SHERIDAN KS PUBLIC
DELAYED REPORT VIA SOCIAL MEDIA OF HAIL UP
TO GOLF BALL SIZE AND A STORM RAIN TOTAL OF
0.16 INCH.
0631 PM HAIL 8 SSE ATWOOD 39.70N 100.98W
05/26/2021 M1.25 INCH RAWLINS KS PUBLIC
REPORT VIA TWITTER.
0643 PM HAIL 10 WSW PALISADE 40.31N 101.29W
05/26/2021 M0.25 INCH HITCHCOCK NE TRAINED SPOTTER
0652 PM HAIL 4 W NEW ALMELO 39.59N 100.20W
05/26/2021 E1.00 INCH DECATUR KS TRAINED SPOTTER
0653 PM HAIL 5 W NEW ALMELO 39.58N 100.22W
05/26/2021 M1.50 INCH DECATUR KS TRAINED SPOTTER
0657 PM HAIL 7 SSW HERNDON 39.81N 100.83W
05/26/2021 E2.00 INCH RAWLINS KS TRAINED SPOTTER
0658 PM HAIL 6 SSW HERNDON 39.83N 100.83W
05/26/2021 E1.75 INCH RAWLINS KS TRAINED SPOTTER
0700 PM HAIL 6 S HERNDON 39.82N 100.80W
05/26/2021 E1.75 INCH RAWLINS KS PUBLIC
0704 PM HAIL 8 S HERNDON 39.79N 100.77W
05/26/2021 M1.75 INCH RAWLINS KS PUBLIC
0705 PM HAIL 4 SE HERNDON 39.86N 100.73W
05/26/2021 E1.75 INCH DECATUR KS TRAINED SPOTTER
0706 PM HAIL 6 S HERNDON 39.83N 100.78W
05/26/2021 E1.50 INCH RAWLINS KS TRAINED SPOTTER
0718 PM HAIL 4 N NEW ALMELO 39.64N 100.11W
05/26/2021 E0.88 INCH NORTON KS PUBLIC
0720 PM HAIL 2 SW TRAER 39.91N 100.68W
05/26/2021 M1.00 INCH DECATUR KS TRAINED SPOTTER
BIGGEST HAIL STONE JUST OVER 1 INCH IN
DIAMETER.
0723 PM HAIL 5 SE PALISADE 40.30N 101.03W
05/26/2021 E2.75 INCH HITCHCOCK NE PUBLIC
GOLF BALL TO BASEBALL SIZE HAIL REPORTED.
0736 PM HAIL NORTON 39.84N 99.89W
05/26/2021 M1.75 INCH NORTON KS PUBLIC
DELAYED REPORT VIA FACEBOOK.
0736 PM HAIL 4 W NORTON 39.83N 99.96W
05/26/2021 E1.50 INCH NORTON KS STORM CHASER
0739 PM TSTM WND GST 3 W CULBERTSON 40.22N 100.89W
05/26/2021 M53 MPH HITCHCOCK NE MESONET
0740 PM HAIL NORTON 39.84N 99.89W
05/26/2021 E1.00 INCH NORTON KS PUBLIC
0743 PM HAIL 3 W NORTON 39.83N 99.94W
05/26/2021 M1.50 INCH NORTON KS TRAINED SPOTTER
MAINLY NICKEL TO QUARTER HAIL, A FEW PING
PONG BALL HAIL STONES MIXED.
0805 PM HAIL 1 W MCCOOK 40.21N 100.65W
05/26/2021 U0.75 INCH RED WILLOW NE PUBLIC
REPORT FROM MPING: DIME (0.75 IN.).
0807 PM TORNADO 8 S HILL CITY 39.24N 99.85W
05/26/2021 GRAHAM KS STORM CHASER
BRIEF TORNADO WITH SMALL GROUND CIRCULATIONS
REPORTED AT THIS LOCATION.
0810 PM NON-TSTM WND GST 7 S HILL CITY 39.27N 99.85W
05/26/2021 M60 MPH GRAHAM KS PUBLIC
REPORT OF 60MPH WIND GUST FROM THE SOUTH.
0823 PM HAIL 1 W MCCOOK 40.21N 100.65W
05/26/2021 E0.75 INCH RED WILLOW NE PUBLIC
REPORT FROM MPING: DIME (0.75 IN.).
0830 PM TSTM WND DMG 1 WNW MCCOOK 40.21N 100.64W
05/26/2021 RED WILLOW NE PUBLIC
REPORT FROM MPING: 1-INCH TREE LIMBS BROKEN;
SHINGLES BLOWN OFF.
0831 PM FLASH FLOOD 1 WNW MCCOOK 40.21N 100.64W
05/26/2021 RED WILLOW NE PUBLIC
REPORT FROM MPING: RIVER/CREEK OVERFLOWING;
CROPLAND/YARD/BASEMENT FLOODING.
0833 PM TSTM WND GST 2 E MCCOOK 40.20N 100.58W
05/26/2021 M51 MPH RED WILLOW NE ASOS
ASOS STATION KMCK MCCOOK AIRPORT.
0844 PM HAIL HILL CITY 39.37N 99.84W
05/26/2021 E1.00 INCH GRAHAM KS STORM CHASER
0900 PM HAIL BOGUE 39.36N 99.69W
05/26/2021 M1.00 INCH GRAHAM KS TRAINED SPOTTER
0900 PM FLASH FLOOD BOGUE 39.36N 99.69W
05/26/2021 GRAHAM KS TRAINED SPOTTER
SPOTTER REPORTS THAT RAIN IS STARTING TO
POOL AND FLOW LIKE A RIVER NEAR LOCATION.
&&Special weather statement, May 26, 10:37 PM CDT, 36 minutes before
Special Weather Statement National Weather Service Goodland KS 1037 PM CDT Wed May 26 2021 KSZ003-004-270430- Norton KS-Decatur KS- 1037 PM CDT Wed May 26 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN NORTON AND NORTHEASTERN DECATUR COUNTIES UNTIL 1130 PM CDT... At 1037 PM CDT, Doppler radar was tracking a strong thunderstorm 9 miles northwest of Almena, or 9 miles north of Norton, moving east at 45 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Norton, Almena, Norcatur, Reager and Calvert. A Tornado Watch remains in effect until 200 AM CDT for northwestern Kansas. LAT...LON 3977 9963 3982 10042 4000 10041 4000 9962 TIME...MOT...LOC 0337Z 259DEG 40KT 3997 9984 Lockhart
Local storm report, May 26, 10:42 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
942 PM MDT WED MAY 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0927 PM FUNNEL CLOUD 6 W TRENTON 40.18N 101.12W
05/26/2021 HITCHCOCK NE STORM CHASER
POSSIBLE FUNNEL CLOUDS SIGHTED IN AREA.
&&Special weather statement, May 26, 11:13 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Goodland KS
1113 PM CDT Wed May 26 2021
KSZ002>004-NEZ080-081-270515-
Norton KS-Rawlins KS-Decatur KS-Red Willow NE-Hitchcock NE-
1113 PM CDT Wed May 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL NORTON...
NORTHEASTERN RAWLINS...NORTHERN DECATUR...RED WILLOW AND SOUTHEASTERN
HITCHCOCK COUNTIES UNTIL 1215 AM CDT...
At 1112 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles south of McCook, moving east at 30 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
McCook, Oberlin, Indianola, Bartley, Norcatur, Herndon and Danbury.
A Tornado Watch remains in effect until 200 AM CDT for northwestern
Kansas...and southwestern Nebraska.
LAT...LON 4000 10019 4000 10016 3969 10018 3988 10096
4035 10066 4035 10020
TIME...MOT...LOC 0412Z 289DEG 28KT 4009 10063
LockhartThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 7:26 PM CDT | Special Weather Statement | GLD | Norton | 34 min |
| May 26, 7:42 PM CDT | Tornado Warning | GLD | Decatur, Graham, Norton, Sheridan | 18 min |
| May 26, 7:45 PM CDT | Special Weather Statement | GLD | Decatur | 45 min |
| May 26, 7:59 PM CDT | Tornado Warning | GLD | Norton | 31 min |
| May 26, 8:03 PM CDT | Severe Thunderstorm Warning | GLD | Decatur, Rawlins | 57 min |
| May 26, 8:24 PM CDT | Severe Thunderstorm Warning | GLD | Norton | 51 min |
| May 26, 8:32 PM CDT | Special Weather Statement | GLD | Graham | 13 min |
| May 26, 8:51 PM CDT | Special Weather Statement | GLD | Graham | 24 min |
| May 26, 8:53 PM CDT | Severe Thunderstorm Warning | GLD | Graham | 22 min |
| May 26, 9:17 PM CDT | Special Weather Statement | GLD | Graham | 58 min |
| May 26, 9:31 PM CDT | Severe Thunderstorm Warning | GLD | Graham | 29 min |
| May 26, 10:00 PM CDT | Severe Thunderstorm Warning | GLD | Graham | 15 min |
| May 26, 10:08 PM CDT | Flash Flood Warning | GLD | Graham | 3 hr |
| May 26, 10:37 PM CDT | Special Weather Statement | GLD | Norton | 53 min |
| May 26, 11:25 PM CDT | Special Weather Statement | GLD | Norton | 50 min |
| May 27, 12:17 AM CDT | Special Weather Statement | GLD | Graham, Norton | 43 min |
| May 26, 7:14 PM CDT | Flash Flood Warning | GLD | Hitchcock, Red Willow | 8 hr |
| May 26, 7:33 PM CDT | Severe Thunderstorm Warning | GLD | Red Willow | 42 min |
| May 26, 7:36 PM CDT | Special Weather Statement | GLD | Hitchcock | 39 min |
| May 26, 7:48 PM CDT | Severe Thunderstorm Warning | GLD | Hitchcock | 27 min |
| May 26, 8:02 PM CDT | Tornado Warning | GLD | Hitchcock | 28 min |
| May 26, 8:27 PM CDT | Severe Thunderstorm Warning | GLD | Hitchcock, Red Willow | 48 min |
| May 26, 8:43 PM CDT | Flash Flood Warning | GLD | Hitchcock | 6 hr |
| May 26, 9:02 PM CDT | Severe Thunderstorm Warning | GLD | Red Willow | 17 min |
| May 26, 9:14 PM CDT | Severe Thunderstorm Warning | GLD | Red Willow | 46 min |
| May 26, 9:38 PM CDT | Severe Thunderstorm Warning | GLD | Red Willow | 22 min |
| May 26, 10:09 PM CDT | Special Weather Statement | GLD | Hitchcock, Red Willow | 66 min |
| May 27, 1:13 AM CDT | Special Weather Statement | GLD | Hitchcock, Red Willow | 62 min |
| May 27, 5:16 AM CDT | River Flood Advisory | GLD | Hitchcock | 11 hr |
| May 27, 7:40 AM CDT | Special Weather Statement | GLD | Hitchcock | 80 min |
Nearby
Special Weather Statements in Kansas, 2021Special Weather Statements in Nebraska, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.